Alert archive / Wisconsin / River Flood Warnings in 2023
River Flood Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 4, 2023, 8:50 PM CDT for Outagamie County, Waupaca County, Winnebago County, Wisconsin. It took effect at Apr 5, 2023, 1:00 AM CDT. It was in force for 22 days.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2023, 8:50 PM CDT (01:50 UTC)
- In effect from
- Apr 5, 2023, 1:00 AM CDT
- Expired
- Apr 26, 2023, 9:23 PM CDT
- In force
- 22 days
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Outagamie County, WI, Waupaca County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 50 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wolf River (WI) at New London (NEWW3). The gauge peaked at 9.84 ft at Apr 9, 2023, 11:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 10.5 ft
- Major stage
- 11.1 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04079000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 4, 6:53 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 4, 6:53 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 653 PM CDT Tue Apr 4 2023 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Wednesday Issued at 324 PM CDT Tue Apr 4 2023 The first round of showers and thunderstorms associated with low level warm advection and an elevated mixed layer moved across central and east- central Wisconsin this afternoon, and was still lingering across northern and northeast Wisconsin at 1930Z. Thunderstorms produced pea sized hail in some spots, otherwise precipitation type was rain across most of the area, with snow in far north-central Wisconsin. Quite a messy forecast for the next 24 hours. Ongoing mixed rain/snow and embedded thunderstorms with small hail will continue to move northeast and out of the area. A few dry hours are likely through the late afternoon and early evening. Then, thunderstorms are expected to fire in central and northeast Iowa along the surface warm front around 23/00Z this evening. This will quickly track to the northeast and enter the GRB forecast area as early as 01Z, with the mostly likely time period from 02Z to 08Z. Elevated thunderstorms are possible which could produce hail up to around an inch, and strong wind gusts. This is highlighted in the SPC Day 1 outlook, with the best potential for any severe storms generally south of Hwy 29. Across far northern/north-central Wisconsin this evening and overnight, the elevated warm layer will be present, but the surface warm front will not be this far north, meaning sfc temps will be right around or slightly below freezing. This sets the stage for a freezing rain event. Road temps and sun angle should limit any major road impacts through mid-evening, but as the sun sets and temps cool after 00Z, ice accumulations will become more likely. Maintained the WW.Y from 00Z to 12Z Wednesday, mainly for ice accumulations of one to two tenths of an inch, with isolated amounts up to a quarter inch possible. Surface temps rise into the upper 30s and then 40s Wednesday morning, so any impacts found overnight and early Wednesday morning should dissipate by mid to late morning. There will likely be another lull in precip and thunderstorms sometime in the 09Z to 13Z window early Wednesday, but this is less certain. The low level stable layer shallows out Wednesday morning ahead of the sfc cold front, and may be lost for a brief window in the 12Z to 18Z time frame allowing for more thunderstorm development. This is highlighted in the SPC Day 2 outlook, with the primary area of concern across the Fox Valley and east-central WI, where a wedge of instability may exist during that 12Z to 18Z time window. Hail and wind are once again the main concerns, but could not rule out an isolated, weak tornado. Most of the activity should clear out by 18Z as the cold front sweeps across. The main concern following the cold front will be increasing west winds with gusts up to 40 to 45 mph. A Wind Advisory will likely be needed. Lows early tonight will be in the 30s, coolest across the north. Temps start to rise after midnight and get into the middle 40s to low 60s by Noon Wednesday (ahead of the cold front). Temps fall quickly in the afternoon following the cold front as strong west winds usher in cooler air. .LONG TERM...Wednesday Night Through Tuesday Issued at 324 PM CDT Tue Apr 4 2023 Key Messages: - High confidence in wind gusts over 40 mph Wednesday into Thursday. - A few inches of snow are possible Friday night/Saturday morning. - Above normal temperatures may be favored in the long-term. ----------------------------------------------------------------- General Discussion: Strong winds Wednesday and Thursday... There remains to be a high chance of 40+ mph wind gusts Wednesday evening into Thursday. Wind direction should stay generally from the west to west-southwest Wednesday evening into Thursday. Sustained winds are highly likely range from 25 to 35 mph, with wind gusts in the 40 to 50 mph range. The timing of these strong winds is worth noting... our best forecast is for them to "relax" to the 20 to 30 mph range, with gusts near 40 mph for a brief period Thursday morning near sunrise... But then they rise again to gusting near the 45 mph range during Thursday afternoon. By sunrise Friday morning, winds will be back down to the 5 to 10 mph range. Impacts from these winds include the potential for a few power outages due to downed tree limbs, and the potential for difficult driving- especially on high profile vehicles, and for vehicles traveling on north-south oriented roads such as Interstates 41 & 43, and Highway 51 and 151. Friday Night/Saturday Morning snow potential... Confidence is increasing from low to low-medium in accumulating snowfall Saturday morning. As of now, the area with the best location for accumulating snow is north of Highway 29 to the WI/MI border. This will be a very fast-moving system, and looks to have the potential to drop a quick 2 to 5 inches over the area. It is worth noting that Saturday daytime temperatures are slated to get into the mid 40s to mid 50s across Wisconsin. So any snow that does fall overnight will melt very quickly off of paved surfaces on Saturday. So the biggest impacts from this snow would be due to visibility reduction and slippery roads during the actual event when snow is falling. As of now, wind speeds are expected to stay under 20 mph, so visibility looks to stay in the 1 to 3 mile range. Above normal temperatures favored in the long-term... The Climate Prediction Center put out a latest forecast that highlights favoring above-normal temperatures into the middle of the month. Towards the end of our forecast period, highs in the 50s, 60s, and maybe even 70s seem plausible. This should melt much/all of the snow in our area. Another quick-moving system may crash through our area on Monday. And this would support rain as the precipitation type. && .AVIATION...for 00Z TAF Issuance Issued at 640 PM CDT Tue Apr 4 2023 A light wintry mix was occurring over far northern WI at issuance time, otherwise precipitation had temporaily ended across the forecast area. This will change as a cluster of elevated thunderstorms over IA spreads across GRB CWA between 02z-06z/Wed. There is potential for heavy rainfall and hail, especially in C/EC WI. Have added a TEMPO group for thunderstorms at all of the TAF sites. Otherwise, expect IFR/LIFR conditions, gusty east surface winds and periods of LLWS to prevail across the region overnight, along with showers/fog and a wintry mix far north. A cold front will sweep across the area Wednesday morning, with another round of thunderstorms possible in eastern WI from mid- morning through midday. Strong west-southwest winds will develop in the wake of the frontal passage, with gusts to 35 to 40 kts possible in the afternoon. Ceilings and vsbys will also quickly improve after the front moves through, with VFR conditions returning to most of the forecast area by early to mid afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 7 AM CDT Wednesday for WIZ005- 010>013-019-021. && SHORT TERM.....KLJ LONG TERM......Kotenberg AVIATION.......Kieckbusch
Hazardous weather outlook, Apr 4, 3:27 PM CDT, 5 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 327 PM CDT Tue Apr 4 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 327 PM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Isolated thunderstorms are expected in northern Wisconsin this afternoon. These are not expected to be severe. Another round of thunderstorms is expected late this evening and overnight. There is a chance of large hail and damaging winds south of Highway 29 with these storms. Hazardous travel is likely in parts of north central and far northeast Wisconsin tonight due to a mix of freezing rain and snow. Ice accumulations of a tenth or two tenths of an inch is possible. Rain and melting snow will continue to produce minor flooding of some rivers and streams. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday There is a slight chance of severe thunderstorms on Wednesday morning across eastern Wisconsin. Large hail, damaging winds, and a tornado or two are possible. There is a high chance of sustained westerly to southwesterly winds of 25 to 35 mph, with gusts of 45 to 50 mph Wednesday afternoon through Thursday. Light snow accumulation is possible Saturday morning across northern Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report severe thunderstorms, or and ice and snow accumulations tonight. LMZ521-522-541>543-052030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 327 PM CDT Tue Apr 4 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force wind gusts are possible north of Sturgeon Bay this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Gale force wind gusts are likely Wednesday afternoon through Thursday. KLJ/Kotenberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:15 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 11 more | 45 min |
| Apr 4, 10:06 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 9 more | 39 min |
| Apr 4, 10:52 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 13 more | 83 min |
| Apr 5, 12:17 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 4 more | 88 min |
| Apr 5, 4:29 AM CDT | Gale Warning | GRB | 39 hr |
Nearby
River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.